Alert archive / Iowa / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 8, NWS Des Moines, IA
NWS Des Moines, IA issued this severe thunderstorm warning at Mar 22, 2011, 6:16 PM CDT for Dallas County, Madison County, Polk County, Iowa. It was in force for 44 min. 14 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 22, 2011, 6:16 PM CDT (23:16 UTC)
- Expired
- Mar 22, 2011, 7:00 PM CDT
- In force
- 44 min
- Issued by
- NWS Des Moines, IA
- Area
- Storm-based polygon
- Hail
- 1.75 in
- Wind
- 50.0 mph
Counties Dallas County, IA, Madison County, IA, Polk County, IA
The radar
The Des Moines radar (KDMX), 20 km from the middle of the area, began a volume at 23:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 22, 6:19 PM CDT | HAIL 1 | Earlham, IA | QUARTER HAIL |
| Mar 22, 6:31 PM CDT | HAIL 0.25 | Nne Waukee, IA | |
| Mar 22, 6:36 PM CDT | HAIL 0.75 | Waukee, IA | |
| Mar 22, 6:36 PM CDT | HAIL 1 | 3 W Waukee, IA | |
| Mar 22, 6:44 PM CDT | HAIL 0.88 | 2 Ene Waukee, IA | AT 149TH ST AND HICKMAN ST. |
| Mar 22, 6:44 PM CDT | HAIL 1 | Urbandale, IA | AT 144TH ST AND AURORA AVE. |
| Mar 22, 6:47 PM CDT | HAIL 0.5 | Clive, IA | LOCATED AT 128TH ST AND UNIVERSITY AVE. |
| Mar 22, 6:49 PM CDT | HAIL 1 | West Des Moines, IA | |
| Mar 22, 6:59 PM CDT | HAIL 1 | 4 Wnw Ankeny Airport, IA | |
| Mar 22, 7:01 PM CDT | HAIL 0.25 | Des Moines, IA | DES MOINES AIRPORT |
| Mar 22, 7:01 PM CDT | HAIL 1 | Urbandale, IA | AT 67TH ST AND DOUGLAS AVE. |
| Mar 22, 7:06 PM CDT | HAIL 1 | Johnston, IA | |
| Mar 22, 7:07 PM CDT | HAIL 0.75 | 5 Wnw Des Moines, IA | |
| Mar 22, 7:07 PM CDT | HAIL 1 | Dexter, IA | QUARTER SIZED HAIL COVERING THE GROUND IN DEXTER. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this severe thunderstorm warning; the first came 3 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 22, 2:03 PM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Omaha, NE (KOAX), launched 12:00Z, 11.3 hours before the alert went out and 207 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 486 J/kg
- Mixed-layer CIN
- -475 J/kg
- Mixed-layer LCL
- 777 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- 477 m²/s²
- 0-3 km storm-relative helicity
- 501 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
669
WUUS53 KDMX 222316
SVRDMX
IAC049-121-153-230000-
/O.NEW.KDMX.SV.W.0008.110322T2316Z-110323T0000Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DES MOINES IA
616 PM CDT TUE MAR 22 2011
THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN DALLAS COUNTY IN CENTRAL IOWA...
NORTHERN MADISON COUNTY IN SOUTH CENTRAL IOWA...
POLK COUNTY IN CENTRAL IOWA...
* UNTIL 700 PM CDT
* AT 614 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE HAIL. THIS
STORM WAS LOCATED NEAR EARLHAM...OR 27 MILES WEST OF DES MOINES...
AND MOVING NORTHEAST AT 55 MPH.
* LOCATIONS IMPACTED INCLUDE...
DES MOINES...DE SOTO...ADEL...WAUKEE...WEST DES MOINES...CLIVE...
GRIMES...URBANDALE...WINDSOR HEIGHTS...JOHNSTON...POLK CITY...
ANKENY...PLEASANT HILL...ALTOONA...BONDURANT...VAN METER...DES
MOINES INT AIRPORT...SAYLORVILLE LAKE...SAYLORVILLE AND ANKENY
AIRPORT.
THIS INCLUDES INTERSTATE 80 BETWEEN MILE MARKERS 98 AND 146.
THIS INCLUDES INTERSTATE 35 BETWEEN MILE MARKERS 67 AND 102.
THIS INCLUDES INTERSTATE 235 BETWEEN MILE MARKERS 1 AND 14.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE TO AN INTERIOR ROOM AND STAY AWAY FROM WINDOWS. IF YOU ARE IN A
MOBILE HOME...GET OUT NOW...AND SEEK SHELTER IN A REINFORCED
BUILDING.
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. SEVERE
THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO WARNING. IF A
TORNADO IS SPOTTED...IMMEDIATELY MOVE TO THE BASEMENT OR SMALL
INTERIOR ROOM OF A REINFORCED BUILDING.
&&
LAT...LON 4153 9425 4155 9425 4186 9357 4186 9355
4156 9335 4146 9420
TIME...MOT...LOC 2316Z 247DEG 48KT 4150 9409
WIND...HAIL <50MPH 1.75IN
$$
DONAVON1 follow-up statement
067
WWUS53 KDMX 222337
SVSDMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
637 PM CDT TUE MAR 22 2011
IAC121-222347-
/O.CAN.KDMX.SV.W.0008.000000T0000Z-110323T0000Z/
MADISON IA-
637 PM CDT TUE MAR 22 2011
THIS INCLUDES INTERSTATE 80 BETWEEN MILE MARKERS 98 AND 99.
...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN MADISON
COUNTY IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.
LAT...LON 4152 9403 4164 9406 4186 9357 4186 9355
4156 9335
TIME...MOT...LOC 2337Z 245DEG 37KT 4160 9386
$$
IAC049-153-230000-
/O.CON.KDMX.SV.W.0008.000000T0000Z-110323T0000Z/
POLK IA-DALLAS IA-
637 PM CDT TUE MAR 22 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN
DALLAS AND POLK COUNTIES UNTIL 700 PM CDT...
AT 633 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
WAUKEE...OR 15 MILES WEST OF DES MOINES...MOVING NORTHEAST AT 45 MPH.
LOCATIONS IMPACTED INCLUDE...
DES MOINES...WEST DES MOINES...CLIVE...GRIMES...URBANDALE...WINDSOR
HEIGHTS...JOHNSTON...POLK CITY...ANKENY...PLEASANT HILL...
BONDURANT...ALTOONA...SAYLORVILLE LAKE...SAYLORVILLE...ANKENY
AIRPORT...ELKHART AND ALLEMAN.
THIS INCLUDES INTERSTATE 80 BETWEEN MILE MARKERS 109 AND 145.
THIS INCLUDES INTERSTATE 35 BETWEEN MILE MARKERS 70 AND 101.
THIS INCLUDES INTERSTATE 235 BETWEEN MILE MARKERS 1 AND 14.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. PREPARE IMMEDIATELY FOR LARGE DESTRUCTIVE
HAIL CAPABLE OF PRODUCING SIGNIFICANT DAMAGE AND INJURY. PEOPLE
OUTSIDE SHOULD SEEK SHELTER IMMEDIATELY...PREFERABLY INSIDE A
REINFORCED BUILDING. STAY AWAY FROM WINDOWS.
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... IMMEDIATELY MOVE TO THE BASEMENT OR SMALL INTERIOR ROOM
OF A REINFORCED BUILDING.
&&
LAT...LON 4152 9403 4164 9406 4186 9357 4186 9355
4156 9335
TIME...MOT...LOC 2337Z 245DEG 37KT 4160 9386
WIND...HAIL 60MPH 1.75IN
$$
BEERENDSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Des Moines, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 22, 3:30 PM CDT, 2 hours 46 minutes earlier.
Area forecast discussion, Mar 22, 3:30 PM CDT, 2 hours 46 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DES MOINES IA 330 PM CDT TUE MAR 22 2011 .SHORT TERM /THIS AFTERNOON AND TONIGHT/... THREAT FOR SEVERE WX CONTINUES FOR MID TO LATE AFTERNOON THROUGH THE EARLY EVENING HOURS. UPPER LEVEL CLOSED LOW IS OVER WYOMING AND MONTANA THIS AFTERNOON WITH A STRONG IMPULSE ROTATING THROUGH CNTRL KANSAS/NEBRASKA AND TOWARDS IA ALONG STRONG SW FLOW. SFC LOW PRESSURE IS CENTERED OVER EAST CNTRL NEBRASKA WITH WARM FRONT EXTENDING THE SW THIRD OF IA AND A DRY LINE HAS REACHED CNTRL KS. LARGE SCALE FEATURES ARE CONSISTENT WITH PAST LOW TOPPED SUPERCELL OUTBREAKS THAT HAVE OCCURRED IN LATE MARCH THROUGH EARLY APRIL ACROSS IOWA. CLOUD COVER ACROSS THE WARM SECTOR NOT MUCH OF A CONCERN AT THE MOMENT WITH BKN MVFR CIGS COMMON 1 TO 3 HOURS PRIOR SIGNIFICANT LOW TOPPED SUPERCELL EVENTS. OVERALL...WARM FRONT SHOULD ADVANCE A LITTLE FARTHER NORTH. STORMS SHOULD INITIATE OVER SOUTHEAST NEBRASKA BY MID THIS AFTERNOON THEN RAPIDLY ADVANCE NORTHEAST INTO SW IA AND CNTRL IA BY LATE AFTERNOON AND EARLY EVENING. 0-1KM EFFECTIVE SHEAR PROFILES OF 250-300 M2/S2 ARE SIMILAR WITH IA LOW TOPPED TORNADIC EVENTS FROM 2004-2010 OF 340 M2/S2. PRIMARY QUESTION IS SFC DEWPOINTS WHICH ARE IN THE MID TO UPPER 50S WITH NOTHING HIGHER TO ADVECT IN WITH THIS EVENT. THAT SAID...IF SFC BASED CONVECTION DOES INITIATE...THE LOW LEVEL SHEAR PROFILES WILL TAKE OVER AND SHOULD HAVE SEVERAL ROTATING STORMS AND A FEW TORNADOES...POSSIBLY THAT COULD BECOME STRONG. CONSIDERING THE STRONG LOW LEVEL SHEAR...TORNADIC THREAT WILL CONTINUE AFTER SUNSET. THE ACTIVITY WILL BE MOSTLY OUT OF THE AREA BY 04Z. .LONG TERM... FAIRLY ACTIVE PATTERN LOOKS TO CONTINUE THROUGH THE END OF THE WORK WEEK AND INTO THE FIRST PART OF THE WEEKEND. MODELS ARE IN DECENT AGREEMENT THROUGH FRIDAY...BEFORE VERY NOTICEABLE DISCREPANCIES SHOW UP DURING THE WEEKEND INTO EARLY NEXT WEEK. LEANED TOWARD A BLEND OF ECMWF/GFS DURING THE EXTENDED. WEDNESDAY THROUGH FRIDAY...CURRENT SURFACE LOW PRESSURE WILL QUICKLY PUSH OUT OF THE STATE BY WEDNESDAY MORNING...WITH ANOTHER UPPER LOW PUSHING ACROSS SOUTHERN MN/NORTHERN IA DURING THE DAY TOMORROW. HAVE CHANCES OF RAIN ACROSS NORTHERN IOWA THROUGH MUCH OF THE DAY WEDNESDAY...BEFORE THE COLDER TEMPS FILTER INTO THE STATE TOMORROW NIGHT WHERE SHOULD SEE A BETTER SHOT OF LIGHT SNOW ACROSS NORTHERN IOWA. NOT ANTICIPATING MUCH SNOW ACCUMULATION WITH THIS SYSTEM. A SECOND SHORTWAVE COMBINED WITH SOME DECENT ISENTROPIC LIFT MOVES INTO THE STATE EARLY FRIDAY. BEST MOISTURE AVAILABLE OVER SOUTHERN IOWA WHERE HAVE THE HIGHEST POPS GOING DURING THE DAY FRIDAY. BRIEF PERIOD OF LIGHT SNOW ACCUMULATION BUT WITH TEMPS WARMING ABOVE FREEZING DURING THE DAY FRIDAY...NOT EXPECTING MUCH TO REMAIN ON GROUND. SATURDAY THROUGH TUESDAY...WENT A BIT DRIER SATURDAY AS ECMWF AND EVEN GFS HAS BACKED OFF QUITE A BIT FROM PREVIOUS RUNS WRT TO QPF SATURDAY NIGHT INTO SUNDAY. SOUNDINGS ARE DRY AND NOT MUCH LIFT AS WELL DURING THE AFOREMENTIONED TIME FRAME...SO COMPLETELY TOOK OUT POPS SATURDAY NIGHT INTO SUNDAY. NEXT SYSTEM LOOKS TO AFFECT THE FORECAST AREA LATE MONDAY INTO TUESDAY. THE 12Z ECMWF IS MORE IN LINE WITH THE 12Z GFS WHICH PLACES THE SURFACE LOW FURTHER SOUTH INTO MISSOURI AND LOW CONFIDENCE AT THIS TIME WITH POPS GOING ON TUESDAY. && .AVIATION...22/18Z SFC WARM FRONT OVER CNTRL IA WITH LIFR TO IFR CIGS AND GUSTY EAST/SOUTHEAST WINDS WILL CONTINUE OVER THE NORTHERN SITES THROUGH THE AFTERNOON HOURS. AREAS OF DRIZZLE LIKELY OVER THE NORTH THIS AFTERNOON WITH SHOWERS DEVELOPING THIS AFTERNOON BEFORE A ROUND OF THUNDERSTORMS PASSES THROUGH THIS EVENING. A MIX OF MVFR AND VFR CIGS OVER SRN SITES. THUNDERSTORMS ARE EXPECTED LATE THIS AFTERNOON IN VICINITY OF KDSM AND KOTM. WINDS WILL SWITCH OVERNIGHT WITH SOME VFR OVER THE SOUTH WHILE IFR TO MVFR CIGS LINGER ACROSS THE NORTH. THE STRATUS WILL BEGIN TO SURGE SOUTH WEDNESDAY MORNING. && .DMX WATCHES/WARNINGS/ADVISORIES...NONE. && SHORT TERM...DONAVON LONG TERM...PODRAZIK AVIATION...DONAVON
Hazardous weather outlook, Mar 22, 3:40 PM CDT, 2 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DES MOINES IA 340 PM CDT TUE MAR 22 2011 IAZ004>007-015>017-023>028-232045- EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO- POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER- 340 PM CDT TUE MAR 22 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL IOWA. .DAY ONE...THIS AFTERNOON AND TONIGHT THUNDERSTORMS WILL DEVELOP THIS AFTERNOON AND TONIGHT. A FEW STORMS MAY BECOME SEVERE. THE PRIMARY THREAT IS HAIL UP TO THE SIZE OF QUARTERS. MINOR TO POSSIBLY MODERATE FLOODING IS OCCURRING OR EXPECTED ALONG STREAMS AND RIVERS IN NORTHERN IOWA. RIVER FLOOD WARNINGS ARE ALREADY IN EFFECT IN SOME AREAS. PLEASE REFER TO THE NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES FOR FURTHER DETAILS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS POSSIBLE LATE THROUGH THIS EVENING. IAZ033>035-044>048-057>061-070>074-081>084-092>095-232045- SAC-CALHOUN-WEBSTER-CRAWFORD-CARROLL-GREENE-BOONE-STORY-AUDUBON- GUTHRIE-DALLAS-POLK-JASPER-CASS-ADAIR-MADISON-WARREN-MARION-ADAMS- UNION-CLARKE-LUCAS-TAYLOR-RINGGOLD-DECATUR-WAYNE- 340 PM CDT TUE MAR 22 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND SOUTHWEST IOWA. .DAY ONE...THIS AFTERNOON AND TONIGHT THUNDERSTORMS WILL DEVELOP ACROSS THE AREA THIS AFTERNOON THROUGH EARLY EVENING. SEVERAL SEVERE STORMS ARE EXPECTED WITH A FEW TORNADOES AND GOLF BALL SIZED HAIL POSSIBLE THROUGH 9 PM. A STRONG TORNADO MAY OCCUR ALONG AND SOUTH OF INTERSTATE 80. MINOR TO POSSIBLY MODERATE FLOODING IS OCCURRING OR EXPECTED ALONG STREAMS AND RIVERS IN NORTHERN IOWA. RIVER FLOOD WARNINGS ARE ALREADY IN EFFECT IN SOME AREAS. PLEASE REFER TO THE NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES FOR FURTHER DETAILS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS EXPECTED THROUGH 9 PM. IAZ036>039-049-050-062-075-085-086-096-097-232045- HAMILTON-HARDIN-GRUNDY-BLACK HAWK-MARSHALL-TAMA-POWESHIEK-MAHASKA- MONROE-WAPELLO-APPANOOSE-DAVIS- 340 PM CDT TUE MAR 22 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...THIS AFTERNOON AND TONIGHT THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND TONIGHT. A FEW SEVERE STORMS WITH HALF DOLLAR SIZED HAIL AND AN ISOLATED TORNADO ARE POSSIBLE. MINOR TO POSSIBLY MODERATE FLOODING IS OCCURRING OR EXPECTED ALONG STREAMS AND RIVERS IN NORTHERN IOWA. RIVER FLOOD WARNINGS ARE ALREADY IN EFFECT IN SOME AREAS. PLEASE REFER TO THE NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES FOR FURTHER DETAILS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS POSSIBLE THIS EVENING. DONAVON
In the hours before
Local storm report, Mar 22, 5:55 PM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
555 PM CDT TUE MAR 22 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0555 PM HAIL 2 S GRISWOLD 41.20N 95.14W
03/22/2011 E0.25 INCH CASS IA TRAINED SPOTTER
&&
ZOGGLocal storm report, Mar 22, 5:56 PM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
556 PM CDT TUE MAR 22 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0556 PM HAIL 4 NE GRISWOLD 41.27N 95.07W
03/22/2011 E0.25 INCH CASS IA TRAINED SPOTTER
&&
ZOGGLocal storm report, Mar 22, 6:00 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
600 PM CDT TUE MAR 22 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0558 PM HAIL 5 ESE GLIDDEN 42.04N 94.63W
03/22/2011 E0.25 INCH GREENE IA TRAINED SPOTTER
&&
ZOGGLocal storm report, Mar 22, 6:04 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
604 PM CDT TUE MAR 22 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0558 PM TORNADO 3 NW GREENFIELD 41.33N 94.50W
03/22/2011 ADAIR IA FIRE DEPT/RESCUE
&&
ZOGGLocal storm report, Mar 22, 6:05 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
605 PM CDT TUE MAR 22 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0603 PM HAIL PRESCOTT 41.02N 94.61W
03/22/2011 E1.75 INCH ADAMS IA FIRE DEPT/RESCUE
&&
ZOGGLocal storm report, Mar 22, 6:15 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
615 PM CDT TUE MAR 22 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0613 PM HAIL 2 S ORIENT 41.17N 94.42W
03/22/2011 E1.50 INCH ADAIR IA TRAINED SPOTTER
&&
ZOGGThe office that day
Everything else NWS Des Moines, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 22, 6:30 AM CDT | River Flood Warning | DMX | Black Hawk, Bremer, Butler | 4 days |
| Mar 22, 10:52 AM CDT | River Flood Warning | DMX | Palo Alto | 16 days |
| Mar 22, 10:52 AM CDT | River Flood Warning | DMX | Humboldt | 25 days |
| Mar 22, 4:34 PM CDT | Severe Thunderstorm Warning | DMX | Hancock, Humboldt, Kossuth, Wright | 13 min |
| Mar 22, 4:55 PM CDT | Tornado Warning | DMX | Carroll, Crawford | 35 min |
| Mar 22, 5:02 PM CDT | Tornado Warning | DMX | Adair, Adams, Cass | 43 min |
| Mar 22, 5:07 PM CDT | Severe Thunderstorm Warning | DMX | Audubon, Cass, Guthrie | 23 min |
| Mar 22, 5:18 PM CDT | Tornado Warning | DMX | Audubon, Cass, Guthrie | 27 min |
| Mar 22, 5:27 PM CDT | Severe Thunderstorm Warning | DMX | Audubon, Carroll, Greene | 33 min |
| Mar 22, 5:29 PM CDT | Tornado Warning | DMX | Crawford | 35 min |
| Mar 22, 5:43 PM CDT | Tornado Warning | DMX | Audubon, Cass, Greene, Guthrie | 15 min |
| Mar 22, 5:44 PM CDT | Tornado Warning | DMX | Adair, Madison | 46 min |
| Mar 22, 5:47 PM CDT | Tornado Warning | DMX | Adams, Ringgold, Taylor, Union | 43 min |
| Mar 22, 6:26 PM CDT | Tornado Warning | DMX | Dallas, Madison, Polk, Warren | 49 min |
| Mar 22, 6:27 PM CDT | Tornado Warning | DMX | Adair, Clarke, Madison, Union, Warren | 39 min |
| Mar 22, 6:32 PM CDT | Severe Thunderstorm Warning | DMX | Cerro Gordo, Hancock, Worth, Wright | 28 min |
| Mar 22, 6:45 PM CDT | Tornado Warning | DMX | Clarke, Decatur, Ringgold | 30 min |
| Mar 22, 6:50 PM CDT | Severe Thunderstorm Warning | DMX | Adair, Dallas, Madison | 25 min |
| Mar 22, 6:57 PM CDT | Tornado Warning | DMX | Adair, Madison, Union | 33 min |
Nearby
Severe Thunderstorm Warnings in Iowa, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.